Pennsylvania, 2005Flash Flood in Pennsylvania, June 30, 2005
June 30, 2005 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 4:26 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 4:26 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT THU JUN 30 2005
.SHORT TERM (REST OF TONIGHT THROUGH FRIDAY)...
WILL UPDATE ZONES TO REMOVE SEVERE THUNDERSTORM WATCH HEADLINE FROM
ALL COUNTIES EXCEPT WETZEL COUNTY WEST VIRGINIA.
&&
.PREVIOUS DISCUSSION...
(ISSUED 302 PM EDT THU JUN 30 2005)
SHORT TERM (TONIGHT THROUGH FRIDAY)...
LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST
AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE
THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT. COLD FRONT
APPROACHES AREA TOMORROW. FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA
TOMORROW WITH ASSOCIATED TSTMS. LEE SIDE TROF DEVELOPS EAST OF
APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS
IT MOVES ACROSS CWA TOMORROW.
TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO
LOWER 70S.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION
OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH
PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY
AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL
BE DRY FOR THE INDEPENDENCE DAY WEEKEND.
NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH
THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION.
AVIATION...
GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES
ACROSS REGION BY 8 PM THIS EVENING. EXPECT SECOND ROUND OF
SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE
SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS.
PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 30, 8:27 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
927 AM EDT THU JUN 30 2005
OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
927 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN
WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY
THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041-
010907-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA-
GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV-
MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
927 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...
PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE
STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE
MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 30, 5:50 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 NE FRANKLIN 41.41N 79.81W
06/30/2005 VENANGO PA LAW ENFORCEMENT
SEVERAL SMALL STREAMS OUT OF BANK AND ON ROADWAY AROUND
ROCKY GROVE.
&&
COBLENTZLocal storm report, Jun 30, 5:54 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 S CARMICHAELS 39.83N 79.98W
06/30/2005 GREENE PA LAW ENFORCEMENT
TREE DOWN IN GARARDS FORT.
&&
COBLENTZLocal storm report, Jun 30, 5:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ROGERS 40.79N 80.63W
06/30/2005 COLUMBIANA OH LAW ENFORCEMENT
TREE DOWN ON SR 558.
&&
COBLENTZLocal storm report, Jun 30, 5:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 6 S STEUBENVILLE 40.28N 80.65W
06/30/2005 JEFFERSON OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR BRILLIANT.
&&
COBLENTZLocal storm report, Jun 30, 6:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG HERMITAGE 41.23N 80.44W
06/30/2005 MERCER PA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN IN HERMITAGE,
CHARLESTON, AND JEFFERSON TWP.
&&
COBLENTZLocal storm report, Jun 30, 6:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG BENTLEYVILLE 40.12N 80.00W
06/30/2005 WASHINGTON PA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
BENTLEYVILLE.
&&
COBLENTZFlash Flood, Washington
- When
- June 30, 6:30 PM EST to 8:00 PM EST
- Where
- Washington County, Beallsville
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -80.033
Numerous roads and basements flooded in Beallsville, Fredericktown, Monongahela, Richeyville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455974.